MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Codes Use of Device Problem (1670); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) month post initial procedure, the patient presented at routine follow-up with a type ib endoleak as detected by ct (computed tomography) scan.The physician elected to treat the patient by implanting a covered (non-endologix) stent a few days later.A leak still appeared from the proximal neck (identified as a type ia endoleak) so the physician treated with several coils inside the aneurysm and at the level of the neck.The endoleak appeared resolved.The patient was reportedly in stable condition.
 
Additional Manufacturer Narrative
The manufacturing lot review confirmed all devices met specifications prior to release.The devices were not returned as they remain implanted, and therefore no sample evaluation was completed.A clinical assessment was completed based on the received medical records.The reported type ib endoleak of the rcia (right common iliac artery) and type ia endoleak were confirmed.This event is most likely user-related due to the concomitant product use of a left renal (non-endologix) stent at re-intervention on (b)(6) 2019 (off-label use due to incompatibility with afx).The left renal stent was positioned at the superior stent margin of the bifurcated device, which likely resulted in the eventual type ia endoleak and buckling of the bifurcated stent graft.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined with medical records/ images.The final patient status was reported to be in stable condition.Additional clarification per clinical evaluation, confirming that the reported type ia endoleak was diagnosed per received/reviewed ct (computed tomography) scan from 12 (b)(6) 2019 (date of event); this ct also revealed buckling of the bifurcated stent graft.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.H6 device code; remove 3190.H6 result code; remove 3233.H6 conclusion code; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) month post initial procedure, the patient presented at routine follow-up with a type ib endoleak as detected by ct (computed tomography) scan.The physician elected to treat the patient by implanting a covered (non-endologix) stent a few days later.A leak still appeared from the proximal neck (identified as a type ia endoleak) so the physician treated with several coils inside the aneurysm and at the level of the neck.The endoleak appeared resolved.The patient was reportedly in stable condition.Additional information received per clinical evaluation confirming the presence of buckling of the bifurcated stent graft.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9783214
Report Number2031527-2020-00072
Device Sequence Number19004715
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)200626
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Model NumberBEA28-120/I16-40
Device Lot Number2265482002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;